Tinnitus due to Head Trauma or Ciprodex

Discussion in 'Introduce Yourself' started by Ricky81, Jul 31, 2014.

tinnitus forum
    1. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      I was assaulted by 2 guys on May 24th, 2014. I was hit all over my head, jaw and especially on both my ears with Punches only.
      After a few weeks I had drainage in both ears and ears felt clogged and I was coughing yellow mucus.
      On June 13th my doctor gave me CEFDINIR, antibiotic and it helped.
      However I still had drainage and my ears were making clicking sounds when swallowing.

      On JULY 7th I went to an ENT doc across from my work office to get another opinion. My hearing is perfect.
      My ENT doc prescribed CIPRODEX, its a steroid + antibiotic.
      On 8th day July 15th, 2014 of using CIPRODEX drops on both ears twice daily, I got Tinnitus.

      Today is July 30th and I still have a constant ringing sound in both ears.
      However I'm not sure if my Tinnitus is due to Ear Trauma or CIPRODEX.

      Will it go away on its own? I'm taking LIPO-FLAVONOID pills I got from CVS and have appointments setup with audiologists and ENT in a few weeks.

      Please help. Sleeping sucks. I think i also have PTSD due to the assault and now Tinnitus.
      I can fight off any mental issues, but the ringing is something I have no control over.
       
      • Hug Hug x 2
    2. Surferboy
      Batty

      Surferboy Member

      Location:
      Australian eastcoast
      Tinnitus Since:
      12/2002
      Cause of Tinnitus:
      Head trauma
      G'day Ricky81, just wanted to let you know that I kind of know what your going through. My tinnitus started Dec 2002 due to getting assaulted and receiving a broken jaw and severe concussion (victim of a king-hit from behind or as is now legally referred to here as a 'Coward's Punch'). Sorry I can't offer much in the way of relief advice apart from the obvious masking etc. (see personal details) but just wanted to let you know that your not alone and hopefully it will get better with time and not worse. Regarding the possible PTSD...I know just being able to talk about it can sometimes help. In my case, time, good friends and keeping myself busy have been the greatest healers. However, just joined Tinnitus Talk for extra support myself. Good luck with it mate.
       
      • Agree Agree x 1
      • Hug Hug x 1
    3. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      Surferboy, Thanks for your support.. I was attacked from behind, I fought like a Lion until some bystanders stopped the assault. Few questions...
      I'm guessing you have tried every sound therapy out there and medications? Has anything helped?
      How do you go to sleep? I feel your pain too man.
      Has your Tinnitus remained the same since 2002?
      Its week 3 for me and I'm getting used to the ringing sound, but wish I could get back my peaceful sleep nights again. I feel sad, angry and frustrated but I'm keeping cool. I felt like crying the other day, but I overcame my emotions and stood strong.
       
    4. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      Looks like my Left ear is getting better. Still have hissing sound in both ears. My PCP said Tinnitus might be due to CiproDex but she wasn't sure and said to work with my ENT doc on this whole issue.
       
    5. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      Upon an ENT examination, the first thing a doctor will do is look at the eardrum to see if it is intact. If it is, then the eardrum provides reasonable protection against ototoxic medication - and this examination is therefore the basis for what meds the doctor will prescribe. There is no way that CIPRO (eardrops) could have caused tinnitus in the timespan of one day. No way.

      Try Melatonin 6mg, ½-hour before bedtime. Can be used long-term. Few side-effects compared with "real" sleep aids.

      Take care.

      EDIT: sorry, misread the timeline - but I am still not certain it would be the CIPRO. But difficult to say.
       
    6. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      Thanks for the info. The only reason I suspect Ciprodex is because my T started almost 50 days after the assault.
      While T started on 8th day of Ciprodex.

      I googled "Ciprodex and Tinnitus" and many people have reported getting T after using Ciprodex drops in their ears.

      I'm taking Benadyrl at night to help me sleep. I"ll try Melatonin. Thanks again.
       
    7. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
    8. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      I did not even read past bullet point #2 in the link you provided, as I could already tell that this person is mixing things up - either on purpose - or because he/she doesn't know better. There are a whole range of problems with CIRPO oral medication - agreed. But CIPRO in the form of eardrops has a reasonable safety profile (when eardrum is intact). Probably. Certainly you will not end up with neurological damage and degenerated tendons from administering a topical eardrop. Ridiculous article.
       
    9. martin12

      martin12 Member

      Tinnitus Since:
      3/13/2014
      Hi Ricky-

      Find it highly unlikely your T is injury related. Injury related T usually comes on within 10 days post accident.
       
      • Like Like x 1
      • Agree Agree x 1
    10. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      What do you guys think of this?

      http://www.tinnitusformula.com/library/nac-for-tinnitus-and-your-health/#.U-n2XONdWgs

      Ototoxic Medications

      There are over 200 ototoxic medications, both prescription and over-the-counter, that can damage hearing and cause tinnitus. The mechanism of action seems to be similar to that of noise trauma; the drugs potentiate glutamate receptors in the cochlea that promote degradation of hair cells and neurons. This in turn leads to a cascade of free radicals, which further destroys the hair cells and neurons.
       
    11. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
    12. Brankovac
      Scared

      Brankovac Member

      Tinnitus Since:
      08/01/2014
      This kind of scares me because my doc gave me ciprodex for my infection and the ringing started three or four days after using it. My ENT told me that it would NOT be the cause of my T but that it was from fluid behind the ear... Maybe from the ciprodex? I'm also having discomfort in the ear which seems to be a side effect as well. Is my ENT lying to me/doesn't know what she's talking about?
       
      • Agree Agree x 1
    13. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      Get another opinion. I'm going to another ENT to get a neutral opinion. Docs can only see some of the ear so MRI scan will be needed to see inside.

      Since your ringing just started, you should start taking NAC pills and Lipo-Flavonoid. You can get these over the counter at any drug store.
       
      • Agree Agree x 1
    14. Brankovac
      Scared

      Brankovac Member

      Tinnitus Since:
      08/01/2014
      Have you had any success with these supplements?
       
    15. Ricky81
      Worried

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      I just started NAC this week. Here is a thread about NAC and it seems its helping many people.
      Sometimes these meds take weeks to months to take effect so for me its too early to say anything.

      https://www.tinnitustalk.com/threads/n-acetylcysteine.395/
       
    16. Abby
      Doubtful

      Abby Member

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      Ototoxic
      Hi @Ricky81

      Any news on the NAC? Did it help? How are you doing now?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.